Pennsylvania, 2006

Heavy Rain in Pennsylvania, August 28, 2006

August 28, 2006 · NWS PHI · 1 event in 1 county or zone

Thunderstorms with heavy rain caused poor drainage flooding in Delaware County. Doppler Radar storm total estimates averaged two to three inches.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Thunderstorms with heavy rain caused poor drainage flooding in Delaware County. Doppler Radar storm total estimates averaged two to three inches. The heavy rain caused the collapse of the second and third floor of an eighteenth century house on West Springfield Road (Springfield Township). SEPTA Regional commuter service had to use a bus to shuttle passengers between Collingdale and Sharon Hill Trolley Line through 7 a.m. EDT because of poor drainage flooding near Darby Creek underneath the Baltimore and Ohio Bridge. Actual storm totals included 1.91 inches at the Philadelphia International Airport.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Aug 27, 3:04 PM EST, 8 hours 56 minutes earlier.

Area forecast discussion, Aug 27, 3:04 PM EST, 8 hours 56 minutes before
AREA FORECAST DISCUSSION...REPEAT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
404 PM EDT SUN AUG 27 2006

.SYNOPSIS...
WELL, WHEN IT RAINS IT POURS. THIS WILL BE THE MAIN WEATHER STORY
OVER THE NEXT DAY OR TWO AS A SLOW MOVING COLD FRONT CROSSES OUR
AREA THEN A SURFACE WAVE DEVELOPS ALONG IT. GRADUALLY THOUGH, HIGH
PRESSURE WILL BUILD SOUTHEASTWARD FROM CANADA AND HOPEFULLY PUSH THE
FRONTAL BOUNDARY FAR ENOUGH TO OUR SOUTH. OVERALL, AN IMPROVING
TREND TO OUR WEATHER IS ANTICIPATED FOR THE END OF THE WEEK AND NEXT
WEEKEND.

&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY/...
AN 18Z SURFACE ANALYSIS INDICATED A WARM FRONT FROM NEAR LANCASTER
TO JUST NORTH OF ATLANTIC CITY. THIS BOUNDARY IS TRYING TO MAKE
A NORTHWARD PROGRESS HOWEVER A RAIN COOLED AIRMASS COUPLED WITH AN
AGEOSTROPHIC EASTERLY FLOW TO THE NORTH IS SLOWING IT DOWN. AS A
RESULT, A WEALTH OF CLOUDS REMAIN ACROSS THE NORTHERN HALF OF OUR
CWA THIS AFTERNOON WITH CLEARING EVIDENT ACROSS THE SOUTH. A GOOD
DEW POINT GRADIENT ACROSS OUR CWA FROM SOUTH (AROUND 70F) TO NORTH
(NEAR 60F). THE MAIN FOCUS FOR TONIGHT WILL BE ANY SEVERE
THUNDERSTORM POTENTIAL (MAINLY FIRST HALF OF TONIGHT) AND ALSO THE
CONTINUED THREAT OF HEAVY RAIN. FOR THE HEAVY RAIN POTENTIAL, PLEASE
SEE THE HYDROLOGY SECTION BELOW.

THE ATMOSPHERE HAS BECOME SOMEWHAT UNSTABLE FROM ABOUT PHILADELPHIA
ON SOUTHWARD THIS AFTERNOON AS SOME THINNING HAS OCCURRED IN THE
CLOUD COVER AND DEW POINTS HAVE RISEN TO AROUND 70F. NOT MUCH IN THE
WAY OF CONVECTION POPPING AT PRESS TIME SOUTH OF THE WARM FRONT
AS DYNAMICS ARE LACKING, HOWEVER ALL EYES ARE ON THE ACTION PUSHING
EAST FROM SOUTH CENTRAL PENNSYLVANIA. THE DRIVING FORCE OF THIS RAIN
AND CONVECTION APPEARS TO BE TIED TO A REMNANT MCV THAT WAS OVER
OHIO EARLIER. WITH CONTINUED WAA AND GOOD LIFT AHEAD OF THIS
FEATURE, MORE OF A WIDESPREAD RAIN WILL OCCUR ACROSS THE NORTHERN
ZONES FOR AWHILE THIS EVENING. FARTHER TO THE SOUTH, THERE IS MORE
OF A CONCERN FOR CONVECTION. THE LATEST MESOSCALE ANALYSIS REVEALS
0-3 KM HELICITY OF 300-400 M2/S2 ALONG AND NORTH OF THE WARM FRONT.
CONVECTION THAT FIRES AND TRACKS ALONG AND IMMEDIATELY NORTH OF THE
FRONT WILL HAVE TO BE WATCHED FOR SOME ROTATION. IT APPEARS THAT THE
CONVECTION WILL BE MAINLY LOW-TOPPED AND THAT WAS OBSERVED THIS
MORNING AS TWO SUPERCELLS DEVELOPED ACROSS SOUTHERN NEW JERSEY AND
WERE NOT TREMENDOUSLY DEEP. STILL IF CONVECTION GOES, A LOCALLY
DAMAGING WIND GUST IS POSSIBLE, AND A BRIEF TORNADO SPIN UP CANNOT
BE RULED OUT. IT APPEARS THE SEVERE POTENTIAL IS ISOLATED, HOWEVER
WE WILL CONTINUE TO WATCH THE RADAR. SPC KEEPS OUR AREA ALONG A LINE
FROM BERKS COUNTY TO MERCER COUNTY TO OCEAN COUNTY ON SOUTHWARD IN A
SLIGHT RISK.

OTHERWISE, A COLD FRONT GRADUALLY COMES THROUGH THE AREA VERY LATE
TONIGHT AND MONDAY MORNING. THIS FRONT APPEARS TO BE IN NO HURRY
THOUGH AS A SECONDARY WAVE DEVELOPS ALONG IT, SLOWING ITS FORWARD
PROGRESSION. SHOWERS MAY LINGER ON MONDAY MORNING, HOWEVER THE
COVERAGE OF THE PRECIPITATION SHOULD BE WANING WITH STILL THE CHC OF
A SHOWER OR THUNDERSTORM. THE SECOND FEATURE IS NICELY VISIBLE IN
THE WATER VAPOR IMAGERY THIS AFTERNOON ENTERING WESTERN NEBRASKA.
THIS SECOND WAVE IS HANDLED DIFFERENTLY STILL BY THE WRF AND GFS.
THE GFS IS FASTER AND FARTHER NORTH WITH THE QPF BULLSEYE, WHILE THE
WRF IS SLOWER AND SLIGHTLY FARTHER TO THE SOUTH. THE WRF HAS THE
AGREEMENT OF THE ECMWF AND THE UKMET, THEREFORE LEANED MORE TOWARD
THE WRF SOLUTION. EVEN THOUGH CONFIDENCE IS NOT REAL HIGH REGARDING
WHERE THE LOW ULTIMATELY TRACKS, IT APPEARS ANOTHER ROUND OF SHOWERS
AND POSSIBLE THUNDERSTORMS WILL MOVE ACROSS THE AREA DURING TUESDAY.
FOR NOW WE CONFINED THE HIGHER POPS ACROSS THE CENTRAL AND NORTHERN
ZONES.

FINALLY THE SECOND LOW MOVES THROUGH THE REGION TUESDAY NIGHT OR
EARLY WEDNESDAY MORNING, BRINGING AN END TO THE PRECIPITATION. WE
ENDED THE PRECIPITATION QUICKER HOWEVER THAN WHAT THE WRF DEPICTED,
WITH ONLY A SLIGHT CHC POP IN THE GRIDS WEDNESDAY MORNING, THEN
TAPERING DOWN FROM NORTH TO SOUTH.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
GENERALLY FOLLOWED HPC DURING THIS TIME FRAME. HPC USED A BLEND OF
THE GFS AND 00Z NCEP ENSEMBLE MEAN, ESPECIALLY FOR THE END OF THE
PERIOD.

THE 06Z GFS HAD DECENT CONTINUITY FROM ITS 00Z RUN WITH THE 500 MB
PATTERN. THE GFS HOWEVER BEGAN TO BREAK CONTINUITY BY CLOSING OFF AN
UPPER LOW ON FRIDAY OVER WYOMING, SOONER AND FARTHER SOUTHWEST THAN
ITS PRECEDING 00Z RUN. IT REMAINED SIGNIFICANTLY FARTHER WEST
SOUTHWEST THAN ITS PREVIOUS RUN WITH THIS FEATURE INTO SUNDAY. THE
06Z RUN SUDDENLY BECAME VERY PROGRESSIVE BEYOND FRIDAY USING A SHORT
WAVE TROUGH TO BREAK DOWN A STRONG BLOCKING RIDGE IN EASTERN CANADA.
DISCUSSIONS WITH HPC, THIS WAS FELT TO BE TOO PROGRESSIVE. THE
CANADIAN GLOBAL IS CLOSER TO THE ECMWF WITH NOT BEING AS AMPLIFIED
WITH THE UPPER-LEVEL TROUGH MOVING ACROSS THE WEST THURSDAY AND
FRIDAY. AGAIN, GIVEN THE DIFFERENCES WITH THE AMPLIFICATION OF THE
PATTERN WITHIN THE MODEL SUITE, WE HAVE TRENDED WITH HPC GUIDANCE.

OVERALL, THE DIFFERENCES WELL TO OUR WEST APPEARS TO HAVE LITTLE
IMPACT ON OUR WEATHER THROUGH THE EXTENDED. ALL MODELS AGREE UPON
UPPER-LEVEL RIDGING SLIDING EASTWARD THROUGH TIME AS THE UPPER
TROUGH ACROSS NEW ENGLAND LIFTS OUT (ALTHOUGH THE GFS IS A BIT
SLOWER IN DOING SO). WITH RIDGING ALOFT SPREADING INTO THE NORTHEAST
AND MID ATLANTIC, A SURFACE HIGH WILL BECOME ANCHORED OVER THE GREAT
LAKES REGION. THIS HIGH SHOULD BE THE MAIN WEATHER FEATURE FOR OUR
NECK OF THE WOODS. THIS WILL KEEP A NORTHERLY FLOW OF COOLER AND
DRIER AIR INFILTRATING INTO OUR CWA THROUGH THE PERIOD. THE ONLY
POTENTIAL FLY OR TWO IN THE OINTMENT AT THIS STAGE OF THE GAME IS
WILL THE HIGH BE STRONG ENOUGH TO PUSH THE FRONTAL BOUNDARY WELL
SOUTH OF OUR AREA. IT APPEARS THE ANTICYCLONE TO THE NORTH SHOULD
WIN OUT, HOWEVER THE GFS AND EVEN THE CANADIAN TO SOME DEGREE TRIES
TO LIFT SOME SHOWERS INTO SOUTHERN DELAWARE THURSDAY. FOR NOW WE
WILL KEEP IT DRY. THE SECOND POSSIBLE ITEM WILL BE WHERE HURRICANE
ERNESTO ULTIMATELY TRACKS. THE LATEST GUIDANCE TURNS THE SYSTEM
NORTHWARD AS IT ENTERS THE EASTERN GULF OF MEXICO AS IT GETS PICKED
UP BY A LAGGING MID LEVEL TROUGH. HPCS FRONTAL PROGS INDICATE
ERNESTO (OR WHATEVER IS LEFT OF HIM) LIFTS NORTHWARD DURING THE
WEEKEND AND IS CENTERED NEAR THE SOUTH CAROLINA COAST SUNDAY
MORNING. THE LATEST FORECAST TRACK FROM NHC PLACES THE CENTER OF
ERNESTO NEAR THE GEORGIA COAST AT 12Z FRIDAY. PLENTY OF TIME TO
WATCH THIS, BUT THE MAIN QUESTION ATTM IS IF ERNESTO APPROACHES THE
SOUTHEAST COAST, WILL ANY MOISTURE GET PULLED NORTHWARD. LOTS OF
UNCERTAINTY, WITH STORM STRENGTH AND TIMING, THEREFORE WILL WAIT TO
SEE WHERE ERNESTO DECIDES TO GO.

THANKS TO THE SURROUNDING OFFICES FOR THE COLLABORATION TODAY. HAVE
A GOOD ONE

&&

.AVIATION...
LOW IFR/IFR EXISTS ACROSS THE NORTHERN PORTION OF THE CWA, VFR
ACROSS THE SOUTH. THE PESKY FRONT WITH MVFR CONDITIONS ARE IN
BETWEEN. THIS SET UP IS EXPECTED TO REMAIN IN PLACE THROUGH THE
FORECAST PERIOD WITH LITTLE VARIATION.

&&

.MARINE...
BASED OFF OF THE PORTS DATA (WHICH WE DIDNT HAVE THIS MORNING),
WELL TAKE DOWN THE SCA FOR THE LOWER BAY. ALL ELSE WILL REMAIN THE
SAME WITH SCAS POSTED FOR THE OCEAN WATERS THROUGH PORTIONS OF
MONDAY. THE LONG AWAITED COLD FRONT IS STILL EXPECTED TO CROSS AREA
WATERS ON TUESDAY. BUT BEFORE IT DEPARTS, IT APPEARS A WAVE WILL
FORM ON IT AND EFFECT THE REGION ON MONDAY NIGHT.

&&

.HYDROLOGY...
TORRENTIAL RAINFALL OCCURRED IN PARTS OF THE AREA THIS MORNING WITH
THE HEAVIEST OCCURRING ACROSS PORTIONS OF CECIL, CUMBERLAND, CAPE
MAY, ATLANTIC, CHESTER AND MONTGOMERY COUNTIES. THE MORE IMPRESSIVE
RAINFALL OCCURRED IN CUMBERLAND COUNTY WHERE A NEARLY STATIONARY
STORM PRODUCED 2 TO 3 INCHES PER HOUR RAINFALL RATES. THIS STORM WAS
SITUATED JUST NORTH OF AN INCOMING WARM FRONT. THE PROXIMITY OF THE
BOUNDARY TO THE STORM ALLOWED FOR REGENERATION OF THE CELL TO THE
SOUTHWEST. RAINFALL ESTIMATES OFF BOTH KDIX AND KDOV RADARS INDICATE
6 TO 8 INCHES IN THE CENTER PART OF CUMBERLAND COUNTY (NEAR THE
FAIRTON AREA). STREET FLOODING WAS REPORTED IN FAIRTON, ALONG WITH A
SPOTTER REPORT OF 4.7 INCHES IN NORTHWEST VINELAND. AN LSR WAS
ISSUED EARLIER.

LOCALLY HEAVY RAIN WILL CONTINUE TONIGHT INTO MONDAY AS A SLOW
MOVING COLD FRONT ENTERS THE REGION. PW VALUES ARE HOVERING RIGHT
AROUND 2 INCHES, THEREFORE RAINFALL RATES WILL BE LOCALLY HIGH (AS
WHAT WAS OBSERVED THIS MORNING). THIS RAIN IS RATHER BENEFICIAL AND
HAS REALLY PUT AN END TO THIS AUGUST ONCE MAKING A RUN AT THE DRIEST
ON RECORD. WELL, WHEN IT RAIN IT POURS ANYHOW, IT LOOKS LIKE
ANOTHER 1 TO 2 INCHES FOR SOME PLACES TONIGHT WITH PERHAPS LOCALLY
HIGHER AMOUNTS. GIVEN THAT WE HAVE BEEN DRY FOR AWHILE LEADING INTO
THIS WET STRETCH, NO WIDESPREAD FLOODING IS EXPECTED, HOWEVER AREAS
OF HIGHWAY AND STREET FLOODING WILL BE LIKELY. WHERE CONVECTIVE
ELEMENTS TEND TO MEANDER, ISOLATED FLASH FLOODING CANNOT BE RULED
OUT. BASED ON THE LOCALIZED NATURE OF THE FLOODING POTENTIAL, WE
WILL HOLD OFF ON A FLOOD WATCH AND CONTINUE TO HIGHLIGHT THE
LOCALIZED FLOODING IN A SPECIAL WEATHER STATEMENT (SPS) THAT WAS
REFRESHED EARLIER.

ANOTHER 1 TO 2 INCHES OF RAIN LOOKS POSSIBLE ON TUESDAY, ESPECIALLY
FOR THE NORTHERN HALF OF THE CWA. GENERALLY WENT WITH HPCS QPF
TONIGHT THROUGH TUESDAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ450-451 UNTIL 5 PM MONDAY.
  ...SMALL CRAFT ADVISORY FOR ANZ452>455 UNTIL 10 AM MONDAY.
&&

SYNOPSIS/SHORT TERM/HYDROLOGY...GORSE
LONG TERM...GORSE/HPC
AVIATION/MARINE...KRUZDLO

(NEW ONE OUT BUT NOT COMPLETE)
Hazardous weather outlook, Aug 27, 2:40 PM EST, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
340 PM EDT SUN AUG 27 2006

ANZ450-451-NJZ001-007>010-012>015-019-020-026-027-PAZ054-055-061-
062-069-281100-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-NORTHWESTERN BURLINGTON-
OCEAN-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-LEHIGH-
NORTHAMPTON-BUCKS-
340 PM EDT SUN AUG 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA AND NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE INTO TONIGHT.  SOME
LOCATIONS COULD PICK UP ANOTHER INCH OR TWO OF RAIN DURING THIS
EVENING AND OVERNIGHT AND THAT COULD RESULT IN FLOODING IN AREAS OF
POOR DRAINAGE.

MEANWHILE, THERE IS A MODERATE RISK FOR RIP CURRENTS ALONG THE NEW
JERSEY SHORE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SHOWERS AND THUNDERSTORMS ARE AGAIN EXPECTED FOR MONDAY AND
TUESDAY.  THERE COULD BE SOME ADDITIONAL HEAVY RAIN DURING THAT TIME
PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BECOME NECESSARY AT SOME TIME BETWEEN NOW AND
TUESDAY.

ANZ430-431-452>455-DEZ001>004-MDZ008-012-015-019-020-NJZ016>018-
021>025-PAZ060-067-068-070-071-281100-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SALEM-GLOUCESTER-CAMDEN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
BERKS-CHESTER-MONTGOMERY-DELAWARE-PHILADELPHIA-
340 PM EDT SUN AUG 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEASTERN
PENNSYLVANIA, SOUTHERN NEW JERSEY, DELAWARE AND NORTHEASTERN
MARYLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE WEATHER DURING THE BALANCE OF THE
AFTERNOON AND THIS EVENING.  ISOLATED THUNDERSTORMS COULD PRODUCE
DAMAGING WINDS ALONG WITH HEAVY RAIN AND FREQUENT CLOUD TO GROUND
LIGHTNING.

MEANWHILE, THERE IS A MODERATE RISK FOR RIP CURRENTS ALONG THE NEW
JERSEY SHORE AND AT THE DELAWARE BEACHES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SHOWERS AND THUNDERSTORMS ARE AGAIN EXPECTED FOR MONDAY AND
TUESDAY.  THERE COULD BE SOME ADDITIONAL HEAVY RAIN DURING THAT TIME
PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BECOME NECESSARY AT SOME TIME BETWEEN NOW AND
TUESDAY.

In the hours before

Special weather statement, Aug 27, 7:52 PM EST, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
852 PM EDT SUN AUG 27 2006

NJZ001-007>010-012-015-PAZ054-055-060>062-067>071-280300-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-CARBON-
MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-
PHILADELPHIA-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN...
FLEMINGTON...SOMERVILLE...NEW BRUNSWICK...TRENTON...JIM THORPE...
STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...EASTON...
WEST CHESTER...NORRISTOWN...DOYLESTOWN...MEDIA
852 PM EDT SUN AUG 27 2006

...PERIODS OF MODERATE TO HEAVY RAIN THIS EVENING...

AT 845 PM, RAIN WAS CONTINUING TO MOVE INTO THE REGION FROM THE
WEST.  PERIODS OF MODERATE TO HEAVY RAIN ARE EXPECTED AT LEAST
UNTIL MIDNIGHT IN MUCH OF EASTERN PENNSYLVANIA AND IN NORTHERN
AND CENTRAL NEW JERSEY.

MANY LOCATIONS COULD PICK UP AN ADDITIONAL INCH OR TWO OF RAIN,
WHICH MAY RESULT IN LOCALIZED FLOODING IN AREAS OF POOR DRAINAGE.

IF YOU WILL BE OUT DRIVING THIS EVENING, THE HEAVY RAIN MAY REDUCE
YOUR VISIBILITY.  BE SURE TO LEAVE PLENTY OF ROOM BETWEEN YOUR
VEHICLE AND THE ONE AHEAD OF YOU.  DO NOT DRIVE THROUGH FLOOD
WATERS, THE WATER MAY BE DEEPER THAN YOU THINK IT IS.

IOVINO

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Delaware

When
August 28, 12:00 AM EST to 3:00 AM EST
Where
Delaware County, Countywide
Reported by
NEWSPAPER
Coordinates
39.917, -75.399 (the zone’s center; the record gives no point)

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529515.